MAUDE Adverse Event Report: STRYKER GMBH FEMORAL NAIL GT, LEFT T2 ALPHA FEMUR ANTEGRADE Ø11X300MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH FEMORAL NAIL GT, LEFT T2 ALPHA FEMUR ANTEGRADE Ø11X300MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 23311130S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 03/14/2024
Type of Reportable Event Serious Injury
Event or Problem Description
As reported: "primary surgery for fracture near proximal femur with t2 alpha on (b)(6)2023.But pseudoarthrosis occurred and nail broke (timing of fracture unknown).Revision surgery was performed on (b)(6) 2024.Fractured nail was removed and new nail was inserted again.".
 
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.
 
Event or Problem Description
As reported: "primary surgery for fracture near proximal femur with t2 alpha on (b)(6) 2023.But pseudoarthrosis occurred and nail broke (timing of fracture unknown).Revision surgery was performed on (b)(6) 2024.Fractured nail was removed and new nail was inserted again.".
 
Additional Manufacturer Narrative
The received x-rays were reviewed and it can be confirmed that the nail is broken.A device inspection was not possible since the affected device was not returned, therefore no further evaluation is possible.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.The complaint was forwarded to medical affairs for review with following result: ¿there is very limited information available, just 2 post op x-rays and 2 x-rays after the revision procedure.What we do know: first surgery in (b)(6) 2023, revision in (b)(6) 2024 and there was a non-union of the initially treated fracture.We have more than one statement in the labeling that the nails do not replicate normal bones.It is also well known that if the fracture does not heal, eventually the implant will break.The implant is not created to carry loads indefinitely.Most probably there was not sufficient stability provided by the three proximal screws, which resulted in continuous movement, a non-union, and eventually breakage in the screw-nail interface.Based on investigation and provided information, the root cause of the reported event is multi-factorial: the location of the fracture, the choice of the implant given that location and the technical aspects of the surgical procedure.Furthermore, patient activity levels post-op may have contributed to an inadequate load distribution, and therefore the breakage of the implant.¿ no product related issue could be detected.The nail was not returned for evaluation and the provided information is limited.Therefore, it is not possible to determine the exact root cause of this event, as stated in the medical evaluation there are multiple factors that could have played a role.If more information is provided, the case will be reassessed.H3 other text : hospital retained.

Brand Name
FEMORAL NAIL GT, LEFT T2 ALPHA FEMUR ANTEGRADE Ø11X300MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19076177
Report Number0009610622-2024-00148
Device Sequence Number20555793
Product Code HSB
UDI-Device Identifier07613327284225
UDI-Public07613327284225
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K203819
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number23311130S
Device Lot NumberK07D3B0
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/14/2024
Supplement Date Received by Manufacturer04/18/2024
Initial Report FDA Received Date04/09/2024
Supplement Report FDA Received Date05/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/08/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown